Format

Send to

Choose Destination
Eur J Paediatr Neurol. 2011 Jul;15(4):368-71. doi: 10.1016/j.ejpn.2011.03.002. Epub 2011 Mar 29.

Acute leukoencephalopathy after buprenorphine intoxication in a 2-year-old child.

Author information

1
Unité de Réanimation Pédiatrique et Néonatale et Brûlés Pédiatriques, Assistance Publique-Hôpitaux de Marseille, Centre Hospitalier Universitaire Nord, Chemin des Bourrely, 13915 Marseille, Cedex 20, France.

Abstract

Leukoencephalopathies have been reported after heroin inhalation or ingestion, and buprenorphine injection, but the physiopathology remains unclear. We report here the first case of leukoencephalopathy caused by buprenorphine ingestion in a 2-year-old child who was admitted for coma and fever. Due to technical problems, the toxicology screen was delayed, and infectious disease was first suspected. A brain MRI found bilateral and symmetric white matter damages in the cerebral hemispheres and the cerebellum. Rapid recovery and positive toxicology screen for buprenorphine on day 4 confirmed the diagnosis of acute intoxication.

PMID:
21450498
DOI:
10.1016/j.ejpn.2011.03.002
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center